# SDR HYIA20161026001

- Difficulty date: October 22, 2016
- Submitted: October 26, 2016
- Operation: Air carrier
- Aircraft: N290CA
- Make and model: Cessna 402C
- Aircraft serial: 402C0297
- Aircraft time: 25,836 hours, 10,106 cycles
- Engine: Cont TSIO520VB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Condition: Damaged
- Location: Nr 5 Cylinder
- Component: Engine, Cont, TSIO520VB
- Component part number: TSIO520VB
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, Y, Z
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED ON CLIMB OUT, RIGHT ENGINE MANIFOLD PRESSURE DROPPED, COINCIDED WITH ROUGHNESS FOLLOWED SHORTLY AFTER BY ENGINE FAILURE.  THE AIRCRAFT LANDED SAFELY WITH NO INJURIES.  INSPECTION OF RT ENGINE REVEALED A PRE-IGNITION EVENT WITHIN THE NR 5 CYLINDER CAUSING THE PISTON TO BREAK APART WHICH RESULTED IN SIGNIFICANT METAL CONTAMINATION THROUGHOUT THE ENGINE.  WE SUSPECT SPARK PLUG INSULATOR FAILURE.  THE ENGINE IS BEING REPLACED;  FURTHER DETAILS WILL BE PROVIDED UPON RECEIPT OF ENGINE TEAR-DOWN RESULTS.
